MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 7MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET XL 360 STANDARD 7MM X 20CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0036107200
Medical Device Problem Code Entrapment of Device (1212)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.The device was returned with a catheter.The lot number was not confirmed as the packaging was not returned.During visual inspection, the coil delivery wire was not returned, the main coil was detached, and the distal tip was found to be intact.The main coil was severely stretched, and the suture was damaged.Functional testing was not carried out as the coil was returned detached.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The device was returned for analysis and the coil was found stretched, suture was damaged and prematurely detached.In the case of this complaint, it is most likely that anatomical or procedural factors resulted in the subject coil stretched, damaged suture and eventually detached when trying to remove.This complaint appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural factors during use.Therefore, an assignable cause of procedural factors will be assigned to the as reported and as analyzed events.
 
Event or Problem Description
It was reported that during the procedure the subject coil was inserted into the microcatheter while doing so it got stuck and was unable to be pushed or pulled.The physician replaced it with a new device and continued the procedure without clinical consequences to the patient.Analysis of the device revealed that the main coil had prematurely deployed; therefore, based on this information the event is deemed reportable and emdr will be filed with an aware date of 25-jun-2020.The event will be assessed to reflect the decision change and emdr will be filed accordingly.

Brand Name
TARGET XL 360 STANDARD 7MM X 20CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key10271277
Report Number3008881809-2020-00203
Device Sequence Number824569
Product Code HCG
UDI-Device Identifier07613327004762
UDI-Public07613327004762
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/14/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/20/2022
Device Model NumberM0036107200
Device Catalogue NumberM0036107200
Device Lot Number21468631
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/25/2020
Initial Report FDA Received Date07/14/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1